Delaware, 2003

Hail in Delaware, July 22, 2003

July 22, 2003 · NWS PHI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 2:45 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 22, 2:45 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT TUE JUL 22 2003

WONT TAKE MUCH TIME AS WX IS RATHER ACTIVE ATTM.

GOING WITH CATEGORICAL POPS TNGT...WITH SVR STMS ARND INTO THE EVE
AND BTR CHC FOR HVY RAIN OVNGT. LKLY POPS WED...WITH CHC WED NGT
INTO THU NGT BFR IT LOOKS LIKE SYS FINALLY PUSHES OFF TO THE E.

THEN DRY FOR A FEW DAYS BFR MORE CHC SUN AND MON.

NO CHGS ON MARINE...SML CRAFT ADVY UP FOR ALL WTRS.

ZONES SHOULD FLY AT 4 PM.

.PHI...FLASH FLOOD WATCH THRU TNGT PA54-55,60-62,67-69,
         NJ1,7-10,12,15
       SML CRAFT ADVY CST AND DE BAY.

KRAUS
Hazardous weather outlook, Jul 22, 5:05 AM EST, 11 hours 10 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 AM EDT TUE JUL 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
WITH DAMAGING WIND GUSTS. THESE STORMS COULD ALSO PRODUCE VERY HEAVY
DOWNPOURS AND LOCALIZED FLOODING.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY
AND DELAWARE COASTS.

.DAYS TWO THROUGH SEVEN...

THE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LOCALIZED
FLOODING EXTENDS THROUGH WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY...AND POSSIBLY
ALSO ON WEDNESDAY OR THURSDAY.

AMC

In the hours before

Local storm report, Jul 22, 12:54 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
154 PM EDT TUE JUL 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 PM    HILLSBOROUGH              NJ   HEAVY RAIN
07/22/03   SOMERSET                       .75 INCH RAIN IN 8
                                          MINUTES
Local storm report, Jul 22, 3:32 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT TUE JUL 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 PM    HILLSBOROUGH              NJ   HEAVY RAIN
07/22/03   SOMERSET                       3/4 INCH OR RAIN IN 8
                                          MINUTES.

0219 PM    METUCHEN                  NJ   0.75 IN HAIL
07/22/03   MIDDLESEX

0224 PM    AVENEL                    NJ   0.25 IN HAIL
07/22/03   MIDDLESEX

0230 PM    PISCATAWAY                NJ   WIND DAMAGE
07/22/03   MIDDLESEX                      NUMEROUS TREES DOWN AT
                                          INTERSECTION OF RIVER AND
                                          CENTENNIAL ROADS.

0315 PM    CLARKSBURG                NJ   0.25 IN HAIL
07/22/03   MONMOUTH

0337 PM    SOLEBURY                  PA   WIND DAMAGE
07/22/03   BUCKS                          A FEW TREES DOWN.

0345 PM                              NJ   WIND DAMAGE
07/22/03   HUNTERDON                      TREES DOWN IN NUMEROUS
                                          LOCATIONS.

0415 PM    HILLSBOROUGH              NJ   0.75 IN HAIL
07/22/03   SOMERSET
Local storm report, Jul 22, 4:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 PM EDT TUE JUL 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 PM    HILLSBOROUGH              NJ   HEAVY RAIN
07/22/03   SOMERSET                       3/4 INCH OF RAIN IN 8
                                          MINUTES.

0219 PM    METUCHEN                  NJ   0.75 IN HAIL
07/22/03   MIDDLESEX

0224 PM    AVENEL                    NJ   0.25 IN HAIL
07/22/03   MIDDLESEX

0230 PM    PISCATAWAY                NJ   WIND DAMAGE
07/22/03   MIDDLESEX                      NUMEROUS TREES DOWN AT
                                          INTERSECTION OF RIVER AND
                                          CENTENNIAL ROADS.

0315 PM    CLARKSBURG                NJ   0.25 IN HAIL
07/22/03   MONMOUTH

0337 PM    SOLEBURY                  PA   WIND DAMAGE
07/22/03   BUCKS                          A FEW TREES DOWN.

0345 PM                              NJ   WIND DAMAGE
07/22/03   HUNTERDON                      TREES DOWN IN NUMEROUS
                                          LOCATIONS.

0400 PM    FLEMINGTON                NJ   1.75 IN HAIL
07/22/03   HUNTERDON

0415 PM    HILLSBOROUGH              NJ   1.50 IN HAIL
07/22/03   SOMERSET                       LIMBS DOWN FROM WIND.

0420 PM    SOMERSET                  NJ   WIND DAMAGE
07/22/03   SOMERSET                       POWERLINES DOWN.

0430 PM    NEW BRUNSWICK             NJ   1.75 IN HAIL
07/22/03   MIDDLESEX

0430 PM    PISCATAWAY                NJ   1.75 IN HAIL
07/22/03   MIDDLESEX

0445 PM    MILLTOWN                  NJ   0.75 IN HAIL
07/22/03   MIDDLESEX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kent

When
July 22, 4:15 PM EST
Where
Kent County, Felton
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.017, -75.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2003Every state in 2003This day in weather historyWarnings in Delaware, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333517.